MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 905103
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tubing set frayed near the implant interface and the implant could not be expanded.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: this event was confirmed via visual inspection of the returned device.The peek portion of the tube is cut near the distal tip.Due to this cut, the device cannot hold pressure while attempting to expand the implant.Per surgical technique: ¿¿while rare intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention.¿¿ the risk file addresses tube set breakage.According to this document tube set may break or became damage due misalignment, applying excessive force during assembling to an inserter and during implant insertion.Conclusion: the possible root cause of the reported event is patient or user related -> misuse.
 
Event or Problem Description

Brand Name
ACCULIF TL TUBING SET
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5726066
Report Number3004024955-2016-00062
Device Sequence Number208136
Product Code MAX
UDI-Device Identifier07613327067064
UDI-Public(01)07613327067064
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number905103
Device Lot Number10141513
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/15/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1